Journal article icon

Journal article

On the maximum queue length in the supermarket model

Abstract:

There are n queues, each with a single server. Customers arrive in a Poisson process at rate A.n. where 0 < λλ < 1. Upon arrival each customer selects d > 2 servers uniformly at random, and joins the queue at a least-loaded server among those chosen. Service times are independent exponentially distributed random variables with mean 1. We show that the system is rapidly mixing, and then investigate the maximum length of a queue in the equilibrium distribution. We prove that with proba...

Expand abstract
Publication status:
Published

Actions


Access Document


Publisher copy:
10.1114/00911790500000710

Authors


Luczak, MJ More by this author
McDiarmid, C More by this author
Journal:
ANNALS OF PROBABILITY
Volume:
34
Issue:
2
Pages:
493-527
Publication date:
2006-03-05
DOI:
ISSN:
0091-1798
URN:
uuid:5e7c1b1d-9298-426d-8a24-41a3476675db
Source identifiers:
102292
Local pid:
pubs:102292

Terms of use


Metrics



If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP